Announcement

Collapse
No announcement yet.

Gilenya and weight gain.

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Gilenya and weight gain.

    Over last 18 months I worked hard to loose 25 pounds. Diagnosed in 2019 with RRMS. Started Gilenya and gained 15 pounds in 4 weeks with zero diet or exercise changes. Also have abdominal pain and bloating ...nothing fits- not even my old Ďfatí clothes. Thought I was having liver issues but my labs were fine. Anyone having similar issues? I was depressed enough with new diagnosis but with this ridiculous weight gain and discomfort itís really hard!! Will weight drop after switching to something else? Iím overweight and bloated so itís hard to move or exercise. Iím desperate to get my life back!!

    #2
    Hi KatRuns and welcome to MSWorld!

    This is a great place for support and information.

    Weight gain after starting Gilenya has mentioned here before. It's not listed as a possible side effect, but might be if there's no other explanation.

    https://www.msworld.org/forum/showth...nd-weight-gain

    https://www.msworld.org/forum/showth...-bloating-on-G

    Weight loss is listed as a possible side effect and what I experienced. Sorry if Gilenya may be having the opposite effect on you.

    Have you had your thyroid checked?Other medications can cause weight gain, too. I would suggest that you discuss your concerns with your PCP to rule out other possible causes.

    Also, if your weight gain is caused by Gilenya it won't automatically drop off if you stop taking it, if this is what you are asking.

    Extra weight is real challenge with MS, so understand your concerns!

    Best wishes and hope you to see you around here again!
    Kimba

    ďWhen you change the way you look at things, the things you look at change.Ē ― Max Planck

    Comment

    Working...
    X